Monday, September 26, 2022

Is Allegra D Good For Sinus Congestion

What Happens If I Miss A Dose

Sinus Congestion or Allergies?

Since cold or allergy medicine is taken as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.

What Are The Main Differences Between Allegra And Allegra

You might think theyre practically the same since theres only a one-letter difference, however, although both versions of Allegra contain fexofenadine, they have an important distinction: Allegra-D contains a decongestant called pseudoephedrine. Pseudoephedrine is often taken to relieve nasal congestion, or stuffy nose, associated with allergies or the common cold.

Allegra-D comes in a 12-hour and 24-hour tablet. The 12-hour formulation contains 60 mg of fexofenadine and 120 mg of pseudoephedrine while the 24-hour formulation contains 180 mg of fexofenadine and 240 mg of pseudoephedrine. Allegra-D is only recommended for adults and children who are 12 years of age or older.

Regular Allegra comes in an oral tablet, orally-disintegrating tablet, and liquid suspension. The 12-hour tablet contains 60 mg of fexofenadine while the 24-hour tablet contains 180 mg of fexofenadine. Adults and children who are 12 years of age and older can take Allegra tablets, but there are lower-strength versions available to treat allergic rhinitis in children aged 2 to 11 years old.

Main differences between Allegra and Allegra-D
Allegra
Who typically uses the medication? Adults and children 12 years and older Adults and children 12 years and older

What Is The Best Medicine For Sinus Congestion

  • These Benadryl Allergy Plus Congestion Ultratabs are formulated to treat allergy symptoms.
  • Advil Sinus Congestion and Pain is the best OTC sinus decongestant for headaches.
  • The severe congestion in Afrin is not caused by rip.
  • The Sudafed PE Day and Night Sinus Pressure Tablets are available in a variety of strengths.
  • Liquid Mucinex Nightshift Cold and Flu.
  • Also Check: Best Way To Relieve Sinus Headache

    Why Is This Medication Prescribed

    Pseudoephedrine is used to relieve nasal congestion caused by colds, allergies, and hay fever. It is also used to temporarily relieve sinus congestion and pressure. Pseudoephedrine will relieve symptoms but will not treat the cause of the symptoms or speed recovery. Pseudoephedrine is in a class of medications called nasal decongestants. It works by causing narrowing of the blood vessels in the nasal passages.

    What Is Fexofenadine And Pseudoephedrine What Is Allegra

    Allegra

    Allegra-D is a combination of an antihistamine and a . Fexofenadine is an oral, “second generation” antihistamine that is used to treat the signs and symptoms of allergy and hives. It is similar to the other second generation antihistaminesloratadine , cetirizine and azelastine .

    Histamine is a chemical that is responsible for many of the signs and symptoms of allergic reactions, for example, swelling of the lining of the nose, sneezing, and itchy eyes. Histamine is released from histamine-storing cells and then attaches to other cells that have receptors for histamine. The attachment of the histamine to the receptors causes the cell to become “activated,” releasing other chemicals that produce the effects that we associate with allergy .

    Fexofenadine blocks one type of receptor for histamine and thus prevents activation of H1 receptor-containing cells by histamine. Unlike the first generation antihistamines, fexofenadine and other second-generation antihistamines do not readily enter the brain from the blood. Therefore, they cause less drowsiness and are called non-sedating antihistamines. Pseudoephedrine causes blood vessels in the nasal passages to narrow . Vasoconstriction reduces nasal congestion by preventing fluid from draining from blood vessels into nasal passages. The FDA approved Allegra-D in December 1997.

    What brand names are available for fexofenadine and pseudoephedrine?

    Allegra-D

    Is fexofenadine and pseudoephedrine available as a generic drug?

    Also Check: Sinus Pressure What To Take

    How To Use Allegra

    If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

    Take this medication by mouth on an empty stomach . Take this medication with water. Do not take with fruit juices since they may decrease the absorption of this drug.

    Do not crush or chew extended-release tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split the tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing.

    The dosage is based on your medical condition and response to treatment. Do not increase your dose or take this medication more often than directed.

    Do not take antacids containing aluminum and magnesium within 2 hours of taking this medication. These antacids can decrease the absorption of fexofenadine.

    Tell your doctor if your symptoms do not improve after 1 week, if they worsen, or if they occur with a fever.

    What Other Drugs Will Affect Allegra

    Taking Allegra-D with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking Allegra-D with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.

    Other drugs may interact with fexofenadine and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell each of your health care providers about all medicines you use now and any medicine you start or stop using.

    Don’t Miss: Antibiotics For Mrsa Sinus Infection

    What Are The Side Effects Of Fexofenadine And Pseudoephedrine

    Get emergency medical help if you have signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.

    Stop using fexofenadine and pseudoephedrine and call your doctor at once if you have:

    • pounding heartbeats or fluttering in your chest or
    • severe dizziness, anxiety, restless feeling, tremors, or nervousness.

    Common side effects may include:

    • mild dizziness
    • dry mouth, nose, or throat
    • nausea or
    • sleep problems .

    This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

    What Should I Do If I Forget A Dose

    Allegra D Allergy & Congestion TV Commercial, ‘The Answer to Winter Allergies’ iSpot tv

    This medication is usually taken as needed. If your doctor has told you to take pseudoephedrine regularly, take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.

    You May Like: Best Way To Sleep With Sinus Drainage

    Other Uses For This Medicine

    This medication is also sometimes used to prevent ear pain and blockage caused by pressure changes during air travel or underwater diving. Talk to your doctor or pharmacist for more information.

    This medication is sometimes prescribed for other uses ask your doctor or pharmacist for more information.

    Is Allegra Or Allegra

    Both Allegra and Allegra-D are effective medications for treating allergy symptoms. However, Allegra-D is more suitable for relieving congestion and sinus pressure because of the added pseudoephedrine. Currently, there are no head-to-head trials comparing Allegra and Allegra-D.

    Compared to first-generation antihistamines like Benadryl , Allegra has less sedating side effects. In this regard, Allegra can be considered safer than older antihistamines.

    According to a review of second-generation antihistamines, Allegra was found to be comparable to drugs like Zyrtec and Claritin for treating allergic rhinitis. But, Zyrtec may be more effective than Allegra for treating hives.

    The best seasonal allergy medicine is the one that works best for you and your specific symptoms. Consult with your healthcare provider to find the most effective allergy drug for you. One drug may be better depending on your overall health and other drugs you may be taking.

    Read Also: Medication For Sinus Pressure With High Blood Pressure

    Can I Take Fexofenadine And Pseudoephedrine If Im Pregnant Or Breastfeeding

    It is not known whether fexofenadine and pseudoephedrine will harm an unborn baby. Ask a doctor before using this medicine if you are pregnant.

    Pseudoephedrine can pass into breast milk and may cause side effects in the nursing baby. Ask a doctor before using this medicine if you are breast-feeding.

    Frequently Asked Questions About Allegra

    Allegra

    Is Allegra-D available by prescription?

    While you can get Allegra-D from behind the pharmacy counter in most states, a few states require a prescription. Allegra-D is also considered a controlled substance in states like Oregon.

    How long does it take for Allegra-D to work?

    This medication starts working within an hour of taking it.

    Can I take Allegra-D with juice?

    Taking this medication with apple, grapefruit or orange juice can affect the absorption of this medication. It’s recommended to take this medication with only water.

    Can pregnant women take Allegra-D ?

    Allegra-D should only be used during pregnancy if the benefit justifies the potential risk to the unborn baby. Talk to your provider before starting this medication if you are pregnant.

    Can I drink alcohol while using Allegra-D ?

    Drinking alcohol while taking Allegra-D can raise your risk of side effects, especially dizziness and drowsiness. It is best to avoid alcohol or limit your intake when taking this medication.

    Read Also: Back To Back Sinus Infections

    What Other Information Should I Know

    If you are taking the 24-hour extended-release tablets, you may notice something that looks like a tablet in your stool. This is just the empty tablet shell, and this does not mean that you did not get your complete dose of medication.

    Ask your pharmacist any questions you have about pseudoephedrine.

    It is important for you to keep a written list of all of the prescription and nonprescription medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies.

    Pseudoephedrine May Cause Side Effects Tell Your Doctor If Any Of These Symptoms Are Severe Or Do Not Go Away:

    • restlessness
    • difficulty breathing
    • fast, pounding, or irregular heartbeat

    Pseudoephedrine may cause other side effects. Call your doctor if you have any unusual problems while you are taking this medication.

    If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration’s MedWatch Adverse Event Reporting program online or by phone .

    You May Like: Best Non Drowsy Allergy Sinus Medicine

    Are There Any Other Precautions Or Warnings For This Medication

    Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

    Blood Pressure: This medication may cause an increase in blood pressure. If you have high blood pressure, discuss with your doctor how this medication may affect your medical condition, how your medical condition may affect the dosing and effectiveness of this medication, and whether any special monitoring is needed.

    Diabetes: Pseudoephedrine may cause an increase in blood sugar levels and glucose tolerance may change.People with diabetes may find it necessary to monitor their blood sugar more frequently while using this medication.

    If you have diabetes or are at risk for developing diabetes, discuss with your doctor how this medication may affect your medical condition, how your medical condition may affect the dosing and effectiveness of this medication, and whether any special monitoring is needed.

    Thyroid Disease: The pseudoephedrine in this medication may cause symptoms of an overactive thyroid gland to become worse. If you have thyroid disease, discuss with your doctor how this medication may affect your medical condition, how your medical condition may affect the dosing and effectiveness of this medication, and whether any special monitoring is needed.

    Common Conditions People Have *:

    Congestion, Allergy, and Sinus Pressure Relief using Sinus Lymphatic Drainage Massage at Home
  • Sarcoidosis : 3 people, 27.27%
  • Osteomyelitis : 3 people, 27.27%
  • Menopause : 3 people, 27.27%
  • Anaemia : 3 people, 27.27%
  • Impaired Gastric Emptying: 1 person, 9.09%
  • Gastroesophageal Reflux Disease : 1 person, 9.09%
  • Crohn’s Disease : 1 person, 9.09%
  • Asthma: 1 person, 9.09%
  • Ankylosing Spondylitis : 1 person, 9.09%
  • * Approximation only. Some reports may have incomplete information.

    Recommended Reading: How To Get Better From Sinus Infection

    Why Do I Have To Sign/show Id For Claritin

    Claritin-D® and other pseudoephedrine-containing products are controlled by the Combat Methamphetamine Epidemic Act of 2005. This act requires that consumers show valid identification before being allowed to purchase these products and also places a limit on the amount of product that can be purchased within a given timeframe. Some states place stricter controls on these products, including the requirement that products containing pseudoephedrine can only be purchased by prescription.

    Warnings Of Allegra And Allegra

    Allegra and Allegra-D should be avoided in those with a known hypersensitivity to either drugs active ingredients. Otherwise, these drugs may cause an allergic reaction such as a severe rash or trouble breathing .

    Allegra and Allegra-D should be avoided in people with kidney disease. Since fexofenadine is cleared from the body through the kidneys, altered kidney function may lead to an increased risk of toxicity and adverse effects.

    The use of Allegra-D may need to be avoided or monitored in those with high blood pressure and heart disease. Pseudoephedrine works by constricting blood vessels to reduce congestion. This effect may increase the risk of complications from cardiovascular disease.

    Consult your healthcare provider for other precautions to be aware of before taking Allegra or Allegra-D.

    Also Check: At Home Remedies For Sinus Congestion And Pressure

    What Is The Most Important Information I Should Know About Fexofenadine And Pseudoephedrine

    Do not use fexofenadine and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

    Ask a doctor or pharmacist if it is safe for you to take this medication if you have:

    • kidney disease

    What Other Drugs Could Interact With This Medication

    Allegra

    There may be an interaction between fexofenadine – pseudoephedrine and any of the following:

    • abiraterone acetate
    • zolpidem
    • zopiclone

    If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:

    • stop taking one of the medications,
    • change one of the medications to another,
    • change how you are taking one or both of the medications, or
    • leave everything as is.

    An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.

    Medications other than those listed above may interact with this medication. Tell your doctor or prescriber about all prescription, over-the-counter , and herbal medications you are taking. Also tell them about any supplements you take. Since caffeine, alcohol, the nicotine from cigarettes, or street drugs can affect the action of many medications, you should let your prescriber know if you use them.

    All material copyright MediResource Inc. 1996 2022. Terms and conditions of use. The contents herein are for informational purposes only. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Source: www.medbroadcast.com/drug/getdrug/Allegra-D

    Don’t Miss: Advil Cold And Sinus Liquid Gels Directions

    How Does This Medication Work What Will It Do For Me

    This is a combination medication that contains two ingredients: fexofenadine and pseudoephedrine. Pseudoephedrine belongs to a group of medications called . Pseudoephedrine works by clearing and draining the nasal passages and sinuses. Fexofenadine belongs to a group of medications called antihistamines. During an allergic reaction, the body produces a chemical called histamine, which causes allergy symptoms. These allergy symptoms include sneezing, runny nose, itchy throat, and watery eyes. Fexofenadine works by blocking the action of histamine in the body to reduce allergy symptoms.

    Together, fexofenadine and pseudoephedrine work to relieve the symptoms associated with allergic rhinitis, including nasal and sinus congestion, sneezing, runny nose, itchy nose, and throat irritation, as well as red, itchy, and watery eyes.

    This medication may be available under multiple brand names and/or in several different forms. Any specific brand name of this medication may not be available in all of the forms or approved for all of the conditions discussed here. As well, some forms of this medication may not be used for all of the conditions discussed here.

    Your doctor may have suggested this medication for conditions other than those listed in these drug information articles. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor. Do not stop taking this medication without consulting your doctor.

    Do Antihistamines Help With Sinus Pressure

    Cold, sinus, and allergy symptoms can be relieved by over-the-counter medications such as antihistamines. In some cases, these devices are designed to relieve congestion in the sinus cavities, while in others, they are used to suppress coughs or keep your airways open. In order for the body to produce histamine, antihistamines are needed.

    You May Like: Medicine For Sinus Infection Prescription

    What Should I Avoid While Taking Fexofenadine And Pseudoephedrine

    Avoid using antacids within 15 minutes before or after taking fexofenadine and pseudoephedrine. Antacids can make it harder for your body to absorb this medication.

    Ask a doctor or pharmacist before using any other cold or allergy medicine. Many combination medicines contain pseudoephedrine. Taking certain products together can cause you to get too much of this medicine.

    Drinking alcohol can increase certain side effects of this medication.

    For Urticaria And Other Skin Reactions

    Is my nasal congestion allergies?

    All second generation antihistamines, including Allegra and Claritin, are effective for acute and chronic urticaria, although more trials have been conducted in people with chronic urticaria. No trial has consistently found one antihistamine to be better than another.

    One trial reported that fexofenadine was superior to loratadine with regards to wheal and flare suppression , with a faster onset of effect and a more effective suppression of the flare at each time point in the study .

    Also Check: How To Heal A Sinus Infection Without Antibiotics

    Popular Articles
    Related news